Page 2 of 2 FirstFirst 12
Results 11 to 15 of 15

Thread: Efexor/Altven withdrawal.... page 2

  1. #11
    Timthetaco's Avatar
    Timthetaco Guest
    Primal Fuel
    Quote Originally Posted by Dexy View Post
    A dear friend recently came off Effexor and said it was horrendous, hers was more feelings of intense rage, night sweats and panic attacks.
    That's interesting. I stopped Effexor cold turkey and developed a rage that never went away. It's been well over a year, though, and the rage only got worse as the months went on. I wonder if it could persist so long.

    And then I find this... SSRI discontinuation syndrome - Wikipedia, the free encyclopedia

    If you just solved my problem, I'm naming my first child Dexy.
    Last edited by Timthetaco; 02-19-2013 at 08:05 PM.

  2. #12
    Playmore's Avatar
    Playmore is offline Junior Member
    Join Date
    Oct 2012
    Location
    Vermont
    Posts
    6
    Effexor was hard to come off of for me, but I learned the taper routine from a horrific withdrawal from Paxil. For some reason those withdrawals were much worse for me. I think Paxil saved my life, but I felt like it was going to take it in the end! Argh, but that was awful! I'm glad the symptoms are lessening for you a bit now. Good luck!

  3. #13
    shieldsl's Avatar
    shieldsl is offline Junior Member
    Join Date
    Jul 2011
    Posts
    15
    Sorry to bump up an old thread, but I am coming off Effexor right now and thought I'd search here, and also wanted to tell my story. I've been doing primal on and off (not a good way to do it) for the past 2 years and finally committed to it January 1st. I am 5'1, 112 lbs and lost 6 lbs since then, and have only been measuring body fat for the last 2 weeks in which I lost 3%. It was very hard for the first couple of weeks because I loved carbs but now it's habit and I feel the benefits!

    Anyway, I started seeing a therapist this year as well to help with my driving anxiety and wanting to get off Effexor.. part of wanting to be clean and healthy. I've been taking 75mg daily for 4 years and the psychiatrist had read that I should go down to 37.5mg for 3 days and then completely off. But to be more conservative, asked me to take 37.5mg for a week and then completely off. The week of 37.5 I was a little dizzy but nothing dramatic and I could still function just fine. 2 days after going down to nothing, I felt like crap. So dizzy that it made me nauseous, hot flashes, very tired, weird 'brain zaps/shivers' as people call them but I call it eye boggling, my eyes (to me) feel like they move around quickly once in a while without my control, if that makes sense. Also if something/someone gets on my nerves - it REALLY gets on my nerves. Seriously thought I was going to punch someone at work and my sister in law thru the internetz the other day and I typically am pretty laid back. I took a personal day on day 3 of coming off and left work early on day 5, only to go home and pass out in bed drooling for an hour and then waking up feeling like I had to puke. Benadryl has helped tons with that and I tried Flaxseed oil as well but not sure how much that's been doing. It's been a week now and only today and yesterday have I noticed slight improvements in how I feel. Eyes aren't boggling around as much, less dizzy, less nauseous. However, starting yesterday I've wanted to eat EVERYTHING in sight. I fasted this morning which seemed to help.

    Anyway, I am seeing this as toxins coming out of my body and am proud of myself for being done with this drug. Just wanted to post this for learnings as people typically say "I felt like crap" but not for how long or how.

  4. #14
    namelesswonder's Avatar
    namelesswonder is online now Moderator
    Join Date
    Jul 2011
    Location
    MA, USA
    Posts
    12,080
    I hope you feel better soon! In my non-professional opinion, your psychiatrist is an idiot. My experience in coming off psych-related meds was that it took several weeks for me to really hit bottom, when the thing would wear off entirely. I would have suggested decreasing the dose only every 3 weeks or more. Otherwise, as you found out, you can really shock your system.

    I would not suggest fasting during this time. I think your body/mind will need as much nutrients as it can get for full recovery, both now and for the future.
    Journal on depression/anxiety
    Currently trying to figure out WTF to eat (for IBS-C).

  5. #15
    shieldsl's Avatar
    shieldsl is offline Junior Member
    Join Date
    Jul 2011
    Posts
    15
    Thank you! Yeah, she had to flip through her book to see what the recommended time to come off was. But she did warn me of the possible side effects, I've learned that some doctors don't think there are any! My therapist said, "I think even a week is too fast but I'm not the doctor.".... ugh. Glad it is slowly coming to an end!

    I saw your signature and I have IBS too. Going primal has really helped. I do sometimes get the "C" part but only when I'm not eating enough leafy greens.

    And I know I'm talking about getting off as many prescription meds as possible - but hyoscyamine has been SO helpful when I'm on the floor and feel like I might die from IBS cramps... I'm sure you have heard of it though.
    Last edited by shieldsl; 02-28-2014 at 12:14 PM.

Page 2 of 2 FirstFirst 12

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •